MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. MESH ¿ DART; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. MESH ¿ DART; SURGICAL MESH
Catalog Number 0112730
Medical Device Problem Codes Defective Device (2588); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Adhesion(s) (1695); Pain (1994); Hernia (2240)
Date of Event 02/09/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Per plaintiff profile form (b)(4): attorney alleges that the patient had pain and hernia recurrence.Per medical records: on (b)(6) 2015 - patient was diagnosed with recurrent right groin incisional hernia thereby underwent open repair with the implant of perfix plug (device #1) and dart mesh (device #2).Per operative notes, ¿the incisional hernia was identified and a small dart plug mesh (device #2) was placed in the internal ring superior to transversalis and inferior to ilioinguinal ligament.A synthetic mesh was trimmed and placed under external oblique fascia.An obvious fascial defect with protruding peritoneal fat was identified, repaired using trimmed perfix plug (device #1).Then, the synthetic mesh was placed over this and secured to the pubic tubercle and ilioinguinal ligament with sutures.¿ on (b)(6) 2017 - patient was diagnosed with recurrent right inguinal hernia and right groin pain thereby underwent robotic assisted laparoscopic repair with the explant of perfix plug (device #1), dart mesh (device #2) and implant of bard soft mesh (device #3).Per operative notes, ¿encountered both groin plugs and a small hernia noted in the femoral space.The medially placed groin plug (device #1) was excised from the left peritoneal pocket.Then, plug (device #2) which placed in the indirect space was excised, found attached inferior epigastric vessels on the right underlying plug.Recurrence also noted in the indirect space, a piece of bard soft mesh (device #3) placed covering all three hernia defects in the right pelvic floor and sutured.¿ attorney alleges that the patient had pain and hernia recurrence.
 
Additional Manufacturer Narrative
Based on the information provided, no conclusions can be made.Per medical records review, about 1 year 1 month post implant of dart mesh, patient was diagnosed with adhesions, pain and hernia recurrence thereby underwent repair with removal of the mesh.A review of the manufacturing records was performed and found that the lot was manufactured to specification.This emdr represents the mesh ¿dart (device #2).An additional supplemental emdr was submitted to represent the perfix plug (device #1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
MESH ¿ DART
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key19679012
Report Number1213643-2024-093361
Device Sequence Number6917663
Product Code FTL
UDI-Device Identifier00801741016578
UDI-Public(01)00801741016578
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K922916
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2017
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/28/2020
Device Catalogue Number0112730
Device Lot NumberHUZF0116
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/18/2024
Initial Report FDA Received Date07/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/16/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age41 YR
Patient SexFemale